Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 115, NWS Tulsa, OK

July 8, 2015Cherokee County, Muskogee County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 8, 2015, 6:37 AM CDT for Cherokee County, Muskogee County, Wagoner County, Oklahoma. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2015, 6:37 AM CDT (11:37 UTC)
Expired
Jul 8, 2015, 1:30 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, OK, Muskogee County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 1:10 PM CDTFLASH FLOODS Muskogee, OKWATER OVER A BRIDGE IN THE MEADOWS NEIGHBORHOOD ON THE SOUTHERN END OF MUSKOGEE. SOME EVACUATIONS ARE UNDERWAY. REPORTED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 393 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WGUS54 KTSA 081137
FFWTSA
OKC021-101-145-081830-
/O.NEW.KTSA.FF.W.0115.150708T1137Z-150708T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
637 AM CDT WED JUL 8 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
  CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...

* UNTIL 130 PM CDT WEDNESDAY
    
* AT 636 AM CDT...DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN MOVING INTO THE WARNED AREA. FLASH FLOODING 
  POTENTIAL IS INCREASING...ESPECIALLY OVER AREAS THAT WERE HARD HIT 
  FROM YESTERDAYS BAND OF STORMS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MUSKOGEE...TAHLEQUAH...WAGONER...COWETA...FORT GIBSON...HASKELL...
  WARNER...PORUM...OKAY...WEBBERS FALLS...HULBERT...PORTER...
  OKTAHA...OAKS...BRAGGS...TAFT...BOYNTON...COUNCIL HILL...
  TULLAHASSEE AND SEQUOYAH STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3564 9481 3564 9513 3553 9513 3541 9508
      3537 9516 3536 9515 3526 9524 3527 9525
      3530 9530 3530 9535 3555 9535 3555 9571
      3572 9571 3574 9577 3614 9558 3608 9558
      3607 9512 3616 9512 3616 9481

$$

LACY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:30 AM CDT, 7 minutes earlier.

Area forecast discussion, Jul 8, 6:30 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 AM CDT WED JUL 8 2015

.DISCUSSION...

THE 12Z TAF DISCUSSION IS INCLUDED BELOW...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR/MVFR CIGS WILL PERSIST THRU MUCH OF THE FORECAST PERIOD IN A
SATURATED LOW LEVEL ENVIRONMENT. TIMING OF STORMS WAS BASED ON THE
LATEST RUC13 DATA...SHOWING THE BAND SHIFTING EAST GRADUALLY THRU
THE DAY BEFORE WEAKENING BY AROUND 00Z.

LACY

&&

.PREV DISCUSSION... /ISSUED 257 AM CDT WED JUL 8 2015/

DISCUSSION...

MUCH ANTICIPATED HEAVY RAIN BAND HAS BECOME ESTABLISHED ACROSS
PORTIONS OF EASTERN OKLAHOMA EARLY THIS MORNING IMMEDIATELY AHEAD
OF THE SLOW MOVING FRONTAL BOUNDARY EXTENDING FROM SOUTH CENTRAL
OKLAHOMA NORTHEASTWARD INTO THE SOUTHWEST CORNER OF MISSOURI. THE
SURFACE LOW ALONG THE BOUNDARY IS CURRENTLY CENTERED NEAR
ARDMORE...AND SHOULD MOVE TOWARD THE NORTH AND NORTHWEST GIVEN THE
OBSERVED SURFACE FALLS ACROSS NORTHEAST OKLAHOMA NEAR THE HIGHWAY
75 CORRIDOR. THE HEAVY RAIN AXIS WILL GENERALLY REMAIN ALONG AND
EAST OF THE SURFACE LOW TRACK...LIKELY JUST SOUTHEAST OF THE
INTERSTATE 44 CORRIDOR THROUGH MIDDAY TODAY. GIVEN THE CONTINUED
WELL ABOVE NORMAL PRECIPITABLE WATER VALUES AND THE PRECIPITATION
RATES OBSERVED SO FAR THIS MORNING...ADDITIONAL RAINFALL AMOUNTS
IN THE 1 TO 3 INCH RANGE WILL BE POSSIBLE MAINLY THIS MORNING. THE
HEAVY RAIN POTENTIAL WILL TAPER OFF IN A SOUTHWEST TO NORTHEAST
FASHION DURING THE AFTERNOON AS THE GREATER FORCING SHIFTS INTO
THE MID MISSISSIPPI VALLEY REGION. NO CHANGES ARE CURRENTLY
PLANNED TO THE FLASH FLOOD WATCH GIVEN THE LOCATION OF ONGOING
RAINFALL...BUT IT IS LIKELY THAT SOME OF THE NORTHEAST OKLAHOMA
COUNTIES COULD BE DROPPED EARLY...POSSIBLY BY MID MORNING.

THE FRONTAL BOUNDARY WILL QUICKLY MOVE BACK NORTH INTO PORTIONS OF
NORTHERN OKLAHOMA AND NEAR THE MISSOURI AND ARKANSAS BORDER LATE
THIS EVENING AND OVERNIGHT AS ANOTHER UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST. SCATTERED THUNDERSTORMS WILL LIKELY
DEVELOP NEAR THE FRONT LATE TONIGHT AND INTO TOMORROW MORNING AS
THE DISTURBANCE MOVES OVERHEAD.

THE OVERALL WEATHER PATTERN WILL BECOME MORE TYPICAL OF SUMMERTIME
LATE THIS WEEK...THROUGH THE WEEKEND...AND INTO EARLY NEXT WEEK AS
AN UPPER LEVEL RIDGE BUILDS INTO THE SOUTH CENTRAL UNITED STATES.
SUNDAY AND INTO MONDAY LOOK TO BE THE WARMEST DAYS AS THE RIDGE
WILL BE CENTERED OVER OKLAHOMA AT THAT POINT. DEPENDING ON HOW
QUICKLY THINGS CAN DRY OUT FROM THE CURRENT ROUND OF RAINFALL...WE
COULD SEE OUR FIRST TRIPLE DIGIT HIGHS OF THE YEAR. GIVEN HOW
WARM PARTS OF THE AREA WERE ABLE TO GET IN EARLY JUNE NOT LONG
AFTER THE FLOODS OF MAY...WOULD BET THAT THIS WILL OCCUR MORE
QUICKLY THAN MOST WOULD EXPECT. MOST CERTAINLY HEAT INDEX VALUES
WILL BE IN THE TRIPLE DIGITS...LIKELY LEADING TO OUR FIRST HEAT
ADVISORIES OF THE SUMMER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  69  87  73 /  90  50  50  10
FSM   80  70  89  72 /  90  40  30  10
MLC   77  71  88  72 / 100  30  20  10
BVO   76  66  85  71 /  90  50  50  30
FYV   75  68  85  69 /  90  50  50  10
BYV   75  68  85  69 /  90  50  50  10
MKO   76  69  87  71 / 100  50  40  10
MIO   74  66  83  71 / 100  50  50  20
F10   76  70  88  72 /  90  40  30  10
HHW   83  72  90  72 /  80  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ049-053>076.

AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ001-002-010-011-
     019-020-029.

&&

AVIATION...30
Hazardous weather outlook, Jul 8, 4:44 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
444 AM CDT WED JUL 8 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
444 AM CDT WED JUL 8 2015

...DANGEROUS FLASH FLOODING POTENTIAL CONTINUES TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN AND FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS...PRODUCING HEAVY RAIN AND
AREAS OF FLASH FLOODING...ARE ONGOING THIS MORNING ACROSS PORTIONS
OF EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS IN ADVANCE OF A
SLOW MOVING FRONT. THE HEAVY RAIN AXIS WILL GRADUALLY SHIFT TO THE
NORTH AND EAST THROUGH THE DAY...WITH THE HEAVIEST RAIN TAPERING
OFF FROM WEST TO EAST THIS AFTERNOON AND EVENING. AN ADDITIONAL 1
TO 3 INCHES OF RAIN CAN BE EXPECTED MAINLY THIS MORNING IN A BAND
FROM NEAR LAKE EUFAULA NORTHEASTWARD TOWARD GROVE AND
ROGERS...WITH ONE HALF TO ONE INCH ACROSS THE REMAINDER OF EASTERN
OKLAHOMA AND WESTERN ARKANSAS. THESE AMOUNTS ARE ON TOP OF WHAT
HAS ALREADY FALLEN SINCE MONDAY NIGHT...AND WILL LIKELY LEAD TO
ADDITIONAL AREAS OF FLASH FLOODING.

MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP PRIMARILY
AFTER MIDNIGHT TONIGHT ACROSS AREAS NORTH OF INTERSTATE 40 AS AN
UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING THURSDAY MORNING
ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH
ADDITIONAL STORMS POSSIBLE DURING THE AFTERNOON AS WELL.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

A MORE TYPICAL SUMMERTIME PATTERN WILL DEVELOP OVER THE SOUTH
CENTRAL UNITED STATES THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK...AS UPPER LEVEL HIGH PRESSURE BUILDS INTO THE REGION. ABOVE
NORMAL TEMPERATURES WILL COMBINE WITH THE HUMIDITY FROM THIS WEEKS
RAINS TO RESULT IN HEAT INDEX VALUES WELL INTO THE TRIPLE DIGITS.
HEAT INDEX VALUES SUNDAY THROUGH TUESDAY MAY EXCEED 105 DEGREES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:55 PM CDTRiver Flood WarningTSAOttawa63 hr
Jul 7, 8:56 PM CDTRiver Flood WarningTSACreek37 hr
Jul 7, 8:57 PM CDTRiver Flood AdvisoryTSAMuskogee36 hr
Jul 7, 9:01 PM CDTRiver Flood WarningTSACherokee30 hr
Jul 7, 9:17 PM CDTAreal Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 2 more12 hr
Jul 8, 12:32 AM CDTAreal Flood AdvisoryTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 6 more3 hr
Jul 8, 1:09 AM CDTFlash Flood WarningTSAMcIntosh, Okfuskee, Okmulgee8 hr
Jul 8, 1:17 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes3 hr
Jul 8, 3:18 AM CDTAreal Flood AdvisoryTSACraig, Creek, Nowata, Osage, Ottawa, Pawnee and 4 more3 hr
Jul 8, 6:46 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers3 hr
Jul 8, 6:49 AM CDTAreal Flood AdvisoryTSAPittsburg3 hr
Jul 8, 7:28 AM CDTFlash Flood WarningTSAPittsburg6 hr
Jul 8, 9:29 AM CDTFlash Flood WarningTSAMcIntosh, Okmulgee4 hr
Jul 8, 9:39 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Ottawa3 hr
Jul 8, 12:48 PM CDTSpecial Weather StatementTSALeFlore42 min
Jul 8, 12:51 PM CDTSpecial Weather StatementTSALeFlore, Pushmataha39 min
Jul 8, 1:33 PM CDTAreal Flood WarningTSACherokee, McIntosh, Muskogee, Okmulgee, Wagoner18 hr
Jul 8, 1:33 PM CDTSpecial Weather StatementTSALeFlore42 min
Jul 8, 1:57 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha48 min
Jul 8, 2:11 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha49 min
Jul 8, 2:55 PM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, LeFlore, Pushmataha65 min
Jul 8, 3:28 PM CDTSpecial Weather StatementTSALeFlore47 min
Jul 8, 4:23 PM CDTAreal Flood AdvisoryTSAAdair, Haskell, LeFlore, Sequoyah112 min

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.